MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE
Model Number EB-1170K
Medical Device Problem Codes Partial Blockage (1065); Failure to Disconnect (2541); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Pentax medical was made aware of a complaint that occurred in the united states of a "brush stuck/broken in channel during reprocessing" involving pentax medical video bronchoscope, model eb-1170k, serial number (b)(4).The pentax medical sales rep responded to the good faith effort request via email on 28-jul-2021, stating that the cleaning brush was a pentax medical cleaning brush, unknown model and lot number.They also confirmed that the product removed from circulation immediately after the failure/event occurred and subsequently called in for service/replacement and the facility follows operation methods instructions for use (ifu).The customer owned endoscope was returned for evaluation on 14-jul-2021.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician found an "accessory stuck in primary operational channel" confirming the customer complaint and documenting the following additional findings: passed dry leak test, passed wet leak test, # 1 remote control button cover cracked, suction function not performed unit compromised.The device underwent repairs including the following components: o-rings and seals, bending rubber, distal end assy with tubes, remote control button(1)pb_free, segment steel braid.Model eb-1170k, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The endoscope was repaired and approved by final qc on 05-aug-2021 and was delivered to the customer under delivery order (b)(4).
 
Additional Manufacturer Narrative
Evaluation summary: the cause is thought to be that the brush used by the user, during cleaning was broken and remained in the pipe.Pentax has added a method for alerting and detecting in ifu in the event, and also implemented field action.The event was not a clogged foreign object that was unknowingly used on the next patient, but was successfully detected.And a complaint was reported.Correction information: h6: coding changed, based on the investigation result.

Brand Name
PENTAX
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key12293420
Report Number9610877-2021-00302
Device Sequence Number16939095
Product Code EOQ
UDI-Device Identifier04961333232154
UDI-Public04961333232154
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB-1170K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown